Feel like your getting better and THEN bangIs PMR and Type 2Diebitice linked

Just an update,my PMR seemed to be better and my pain in left knee and hip where ok and then it started,pain in hip leg knee and thigh,all left hand side,strange thing was when I stood straight I could swing a golf club but I couldn't step back into a golf cart,if I turn my leg slightly to the left when laying down the pain goes up my leg to groin,if just sat and twist to pick something up,it's their again,taking 200m tramadol and 150 pegrablin twice a day with bits inbitween,been 8 months of hell,MRI scan shows nothing full bloods last week show maybe type 2 diebetice but not sure yet,but I think some of my tablets may cause this,on crutches now as cannot get to far with 1 waking stick,luckily I retired at 57 last year as I don't think I would be able to work with this but I am not enjoying retirement yet,can't do the golf anymore even with the buggy so don't know what happens next,my rheumatologist hase now refered me back to GP with a suggestion to go to pain clinic whatever that is,I just wonder if every thing is linked to PMR.

4 Replies

oldestnewest
  • have you been on steroids for the PMR???? Long term steroids can cause type 2 diabetes. I was diabetic pre PMR so not a good combination as the pred send my sugar up. Now my diabetes meds have been increased to sort that. I have had to give in to a stick and now awaiting a rheumy appointment.

    Why has the rheumy sent you back to doc? That's silly, surely the rheumy is the best person to help your pain.

    Hope you feel better soon.

    Keep smiling :)

  • Sounds like Bursitis. Google it and read the symptoms, can take a while to clear up - up to a year. Check with GP and Rheumy.

  • Hi Bell,

    If I have your history of drugs that have been prescribed then and now. Is this correct ? - Off prednisolone. Now on Tramadol, an opiode. Pregabalin - maybe to relieve pain due to diabetes. And Methotrexate.

    This is my take on your symptoms now.

    Pred may have caused damage to your tendons even though you have not taken it for quite a while. This will cause pain in some of your joints, not necessarily all of them.

    Tramadol is an opiate and one of it's side effects is muscle constricture which may cause pain.

    Pegabalin is used to relieve pain caused by diabetes. It can cause lack of co-ordination and back pain.

    Methotrexate. Can cause weakness or difficulty moving one or both sides of the body.

    I think that it will take someone who specialises in the management of pain to evaluate your symptoms. The drugs you are taking all have side effects, but it does not mean that you will have all of them. You may have very few, and your pain may be caused by the illnesses that you suffer from. You really need a professional evaluation.

    Pats

  • Hi Bell

    The pain clinic which your rheumy has suggested for you is basically a pain management clinic. A couple of years into my PMR journey, I was referred to a pain management clinic, along with a dozen or so other patients suffering from various painful conditions. The course was run by a physio, a psychologist and a specialist rheumatology nurse with once weekly sessions lasting eight weeks. Although I found it interesting, I didn't find it very helpful for PMR. For instance, with the specialist nurse sessions, the main aim appeared to be to try and reduce the amount of medications people were taking (particularly Pregabalin) and, of course, that wasn't an option for me on steroids. It does, however, point to the concern over whether the patients were suffering more from side effects of medications and dependency issues rather than the condition itself.

    If it was me I would be looking initially for a definititve diagnosis by an expert.

You may also like...